Ohio, 2006

Flash Flood in Ohio, July 12, 2006

July 12, 2006 · NWS ILN · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 12, 3:36 PM EST, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 12, 3:36 PM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
436 PM EDT WED JUL 12 2006

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
COUPLE OF AREAS OF PCPN AFFECTING THE FA ATTM. THE FIRST IS
ASSOCIATED WITH CDFNT STRETCHING ACRS NW OH. OTHER IS IN SRN
OH/NRN KY. THIS AREA IS ASSOCIATED WITH 850 CONVERGENCE AND
DIFFERENTIAL HEATING.

FNT GRADUALLY DROPS S OVERNIGHT. NAM PUSHES FNT A LITTLE FARTHER S
THAN THE GFS. WITH THE NAM...THE FNT MAKES IT TO THE OH
RIVER...WITH THE GFS STILL HAVING THE FNT ACRS CNTRL OH...NR I-70.
PREFER THE NAM...WHICH ALLOWS THE NORTH TO DRY OUT LATE TONIGHT.

FNT LINGERS ACRS THE SOUTH ON THU. THIS GIVES THE SOUTH A BETTER
CHANCE OF CONVECTION ON THU. FNT WASHES OUT THU NGT...BUT WITH
SOUTHERLY FLOW...MOISTURE WORKS BACK IN FOR FRIDAY...KEEPING A
CHANCE OF CONVECTION INTO FRI.

WENT WITH THE COOLER MET NUMBERS SINCE THE SRN POSITION OF THE
FNT IS FAVORED FOR TNGT. WENT CLOSE TO THE MAV TEMPS AFT THIS.

SITES
&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
SOUTHERLY FLOW POINTS TO A WARM AND HUMID PATTERN TYPICAL OF THE
SEASON. WENT WITH DAYTIME THUNDERSTORMS FRIDAY THROUGH SUNDAY WITH
UPPER TROUGH AND RELATIVELY COOL AIR ALOFT CONTRIBUTING TO
INSTABILITY. UPPER RIDGE WILL BRING MORE STABLE CONDITIONS MONDAY
THROUGH WEDNESDAY.

TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE AVERAGE. WENT A BIT
BELOW MEX GUIDANCE AND ABOVE HPC.

&&

.AVIATION /18Z-18Z/...
FLIGHT CONDITIONS ARE LESS THAN IDEAL TODAY UNDER A SODDEN
AIRMASS...DEW POINTS 71 AND PRECIPITABLE WATER 2...ON THE SOUTH
SIDE OF A FRONT DRAPED FROM LAKE ERIE TO MISSOURI. KEPT MVFR TO IFR
VISIBILITIES ALONG WITH SHOWERS AND CUMULONIMBUS EARLY IN THE
FORECAST FOR ONGOING CONVECTION. SHOWERS WILL REDEVELOP TONIGHT AS
THE FRONT DROPS SOUTHEAST. IFR TO MVFR MIST WILL FORM AS WELL WITH
GROUND DAMP IN MOST LOCATIONS. CVG AND LUK WILL EXPERIENCE
ADDITIONAL CONVECTION THURSDAY MORNING WITH THE FRONT STALLED SOUTH
OF THE RIVER.

CONIGLIO

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 12, 4:00 AM EST, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT WED JUL 12 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-130900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT
LOW PRESSURE WILL MOVE ALONG A FRONTAL BOUNDARY LOCATED ACROSS
NORTHERN OHIO TODAY. THIS WILL BRING SHOWERS AND THUNDERSTORMS TO
THE REGION. WITH A WARM AND HUMID ATMOSPHERE IN PLACE...LOCALLY
HEAVY RAIN WILL BE POSSIBLE. A FEW OF THE STORMS MAY REACH SEVERE
LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Cincinnati radar (KILN), 139 km away, was scanning. The volume nearest the first event began at 23:56 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Hardin

When
July 12, 6:58 PM EST to 9:00 PM EST
Where
Hardin County, Kenton
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
40.662, -83.659 (the zone’s center; the record gives no point)

Streets were flooded throughout town. A few school buildings sustained minor water damage.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524746.